RCMP administer Naloxone to youth in distress

Health And Wellness

**** RCMP Media Release

RCMP administer Naloxone to youth in distress

A Lunenburg District RCMP officer successfully administered Naloxone to a 17-year-old youth who was suffering from a drug overdose in Lunenburg County.

On January 14, police and EHS responded to a complaint of a 17-year-old male youth who had just collapsed at a home in Lunenburg County. Upon police arrival, the male youth was unresponsive.

Suspecting an overdose, an RCMP officer administered Naloxone to the male youth and was able to revive him then transferred his care to paramedics on scene.

The RCMP would like to remind the public to call​ 911​ immediately if you or someone else is exhibiting signs of overdose.

Common signs of an opioid overdose include:

  • Severe sleepiness or the person cannot be woken up
  • Breathing is slow or absent
  • Snoring or gurgling noises
  • Cold, clammy skin
  • Lips and fingers are blue or grey
  • Pupils are tiny

Naloxone is a temporary antidote for opioid overdoses that buys time to seek medical assistance, but it is not a substitute for medical treatment. If not taken to the hospital, an overdose victim can fall back into the overdose within​ 30​ minutes. Naloxone kits are available free of charge through the Nova Scotia Take Home Naloxone Program. Information on the program and where to get a kit is available at​ http://www.nsnaloxone.com.

Leave a Reply

Your email address will not be published.